MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P VA IMPLANT 7MM HEIGHT PARALLEL/LARGE-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P VA IMPLANT 7MM HEIGHT PARALLEL/LARGE-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Model Number 04.647.217S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that one (1) zero-p variable angle (zpva) implant broke into two clean parts when the zpva spacer plate and the peek (polyetheretherketone) spacer separated during an initial implant at the c6 and c7 levels on (b)(6) 2017.The implant separated when the surgeon was tapping it with an unknown inserter.There was no damage to the patient upon separation of the zero-p implant.Both separated parts were removed from the patient without any incidence and was further replaced by another zero-p implant with the same part number that was available for use at the time.There was no reported surgical delay and the surgery was completed successfully.The patient is reported to be in stable condition and there were no additional medical interventions required to complete the surgery.Concomitant devices reported: inserter (part# unknown, lot# unknown, quantity# 1).This report is for one (1) zero-p va implant 7mm height parallel/large-sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Dhr review was completed.Part no.: 04.647.217s, lot no.: 8170125, manufacturing location: (b)(4), release to warehouse date: 27.Nov.2012, expiry date: 31.Oct.2022.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Part #: 04.617.217 lot # :9313180 was returned in a sealed package as a concomitant device without an alleged complaint condition.Upon visual inspection, there is no evidence that this device contributed to the complaint condition, and therefore no additional investigation will be performed on this device.The returned zero-p implant (04.647.217s, 8170125) is part of the zero-p va system for variable angle zero-profile anterior cervical interbody fusion (acif) device.The returned implant was received unassembled with its peek and plate portions separated, which confirmed the complaint condition and made further replication inapplicable.The returned zero-p implant (04.647.217s, 8170125) was manufactured on 27nov12 and drawing was reviewed and determined to be suitable for the intended design, application, and dimensional conformity when used and handled as recommended.No mrrs, ncrs, or actions related to the complaint condition were generated during production of the returned part(s).Review of device history record(s) showed that there were no issues during the manufacture of the product(s), which would contribute to the complaint condition.The material, material properties, and hardness of the returned part(s) were determined to be conforming at the time of manufacture and based on review of the associated/available dhr(s) and based on the details of the complaint and investigation of the returned part(s), additional material/hardness testing is not required.During the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Based on the available information it was stated that the implant separated when the surgeon was tapping it with an unknown inserter.Due to available information regarding the most likely root cause and since the two separated parts were able to be reassembled and secured together as intended, no additional dimensional check would add value to the investigation.The associated technique guide indicates that during insertion, once the implant is partially introduced into the disc space, the implant can be advanced using the flat and/or ball tip impactors.It is possible that the surgeon used excessive force and/or impacted the implant in an angle which contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ZERO-P VA IMPLANT 7MM HEIGHT PARALLEL/LARGE-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7201936
Report Number2939274-2018-50303
Device Sequence Number19203850
Product Code OVE
UDI-Device Identifier10705034751139
UDI-Public(01)10705034751139(17)221031(10)8170125
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number04.647.217S
Device Catalogue Number04.647.217S
Device Lot Number8170125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Initial Date Received by Manufacturer 12/22/2017
Supplement Date Received by Manufacturer02/16/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1